Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 28, NWS Miami, FL

December 5, 2018

NWS Miami, FL issued this small craft advisory at Dec 5, 2018, 7:39 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2018, 7:39 PM EST (00:39 UTC)
Expired
Dec 6, 2018, 3:12 AM EST
In force
8 hr
Issued by
NWS Miami, FL

The text

As transmitted.

243 
WHUS72 KMFL 060039
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
739 PM EST Wed Dec 5 2018

AMZ610-630-GMZ676-060900-
/O.NEW.KMFL.SC.Y.0028.181206T0039Z-181206T0900Z/
Lake Okeechobee-Biscayne Bay-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
739 PM EST Wed Dec 5 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect until 4 AM EST Thursday.

* Winds and Seas...North winds around 20 kt with gusts up to 30 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ650-651-670-671-061500-
/O.CON.KMFL.SC.Y.0027.000000T0000Z-181206T1500Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
739 PM EST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* Winds and Seas...Northeast winds 20 to 25 kt with gusts up to 
  30 kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
1 follow-up statement
645 
WHUS72 KMFL 060812
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
312 AM EST Thu Dec 6 2018

AMZ610-630-GMZ676-060915-
/O.CAN.KMFL.SC.Y.0028.000000T0000Z-181206T0900Z/
Lake Okeechobee-Biscayne Bay-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
312 AM EST Thu Dec 6 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Miami has cancelled the Small
Craft Advisory.

Small craft should exercise caution this morning.

$$

AMZ650-651-670-671-062100-
/O.EXT.KMFL.SC.Y.0027.000000T0000Z-181206T2100Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
312 AM EST Thu Dec 6 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* Winds and Seas...Northeast winds 10 to 20 kt with gusts up to 
  25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 7 feet or greater are expected to produce hazardous 
wave conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 6:42 PM EST, 57 minutes earlier.

Area forecast discussion, Dec 5, 6:42 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Miami FL
642 PM EST Wed Dec 5 2018

.AVIATION...

VFR through the TAF period. N-NNW winds of 5-9 kt tonight will
veer NE around 13-15z tomorrow while increasing to around 10 kt.
May see few-sct clouds at the eastern terminals around 3-3.5 kft
during the afternoon, with a little high cloud cover as well.
Quiet weather continues into Friday as winds become easterly
around 10-12 kt.

&&

.UPDATE...

A quiet and cool night is in store for Southern Florida, with
temperatures on track to dip into the 40s over the northwest
interior, 50s for the eastern/southern interior, and around 60 on
the Atlantic Beaches. While wind chill readings may briefly dip
into the mid to upper 30s near and west of Lake Okeechobee, these
lower readings should only last for an hour or so. Therefore, no
wind chill advisory is anticipated at this time.

Look for another cool day tomorrow, with highs in the mid 70s.
This is around 3-5 degrees below normal for this time of year. A
gradual warming trend will begin on Friday as winds turn easterly
off the Atlantic.

&&

.PREV DISCUSSION... /issued 404 PM EST Wed Dec 5 2018/

DISCUSSION...
The slow southward oozing cold front pestering South Florida most
of yesterday and a good chunk of today has finally passed
offshore the Sunshine State, leaving high and dry conditions in
its wake. GOES-16 visible satellite imagery shows mostly clear
skies as well, with only a few lingering upper level cirrus
clouds in the southern portions of the CWA and east coast metro
due to residual low-mid level moisture. This moisture, along with
clouds, will continue to clear throughout the rest of today and
into the overnight hours. Because of this, temperatures will run
about 10 degrees cooler Thursday morning compared to Wednesday
morning. On a climatological scale, Thursday morning lows are
forecast to be 8-12 degrees below average for this time of year.

Winds tonight will remain above 5 kt over the interior areas,
leading to possible wind chill readings early Thursday morning in
the mid to upper 30s west of Lake Okeechobee region; however, mid
to upper 30s wind chill readings should only last for an hour or
two near sunrise Thursday morning. Therefore, no winter weather
headlines is expected at this time for the area west of Lake
Okeechobee.

Into Thursday, high pressure builds across the region and will
maintain a firm grasp on South Florida until the early part of the
weekend. As the high erodes and moves eastward, a low pressure
system develops over the northern Gulf with a warm front draped
across SE CONUS and a cold front over the Gulf waters. As the low
approaches the State, winds will veer to a more east/southeast
flow Friday into Saturday before shifting south/southwest late
this weekend. Weather should remain fairly dry Friday into
Saturday before scattered POPs return to the region into Sunday as
moisture content increases. Forecast derived PWATs are showing
values exceeding 2.0 inches into Sunday. Thunderstorms are
also possible and can not be ruled out entirely, though long range
models show the vort max associated with the aforementioned low
will remain well to the north of the area.

The cold front associated with the low is forecast by both GFS and
ECMWF to pass through South Florida during the Monday time frame
followed by the return of high pressure for the early to middle
part of next week. PWAT values are also forecast to under 0.5
inches by Tuesday. For Tuesday highs, GFS has high temperatures
struggling to get into the 70s. Low temperatures are forecast to
fall into the mid 40s across the Lake Region, near 50 across the
west coast, and mid 50s across the east coast.

MARINE...
Breezy northerly winds prevailing at 20-25 kt across the Atlantic
waters and 18-22 kt across the Gulf waters today will decrease to
15-20 kt overnight before swinging to a northeasterly direction.
Winds will continue to decrease to 10-15 kt throughout the day
Thursday. This will allow for the Atlantic seas to continuing
building to 7 to 9 feet overnight and into early Thursday morning
before decreasing to below 7 feet by Thursday afternoon. The Gulf
seas will remain below 7 feet through Thursday but could get to 6
feet in the offshore waters tonight into the early morning
Thursday hours.

An SCA has been issued for all of the waters today, except for
the near-shore Gulf waters where an SCEC is in place. The SCA will
continue for the Atlantic waters tonight into Thursday morning
for the seas above 7 feet.

AVIATION...
Several VFR layers of clouds hanging onto east coast will persist
through late afternoon, then clearing skies are expected. NNW wind
of 10-15 KT today, 5-10 KT tonight, then veering NE around 15 KT
btwn 14-16z Thursday.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  72  54  74  63 /   0   0   0  10
Fort Lauderdale  74  57  74  66 /   0   0   0   0
Miami            75  55  75  64 /   0   0   0   0
Naples           70  47  74  56 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 PM EST this evening for AMZ610-630.

     Small Craft Advisory until 10 AM EST Thursday for AMZ650-651-670-
     671.

GM...Small Craft Advisory until 7 PM EST this evening for GMZ676.

&&

UPDATE...34/SPM
DISCUSSION...03/Fell
MARINE...03/Fell
AVIATION...34/SPM
Hazardous weather outlook, Dec 5, 7:08 PM EST, 31 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
708 PM EST Wed Dec 5 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
061215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
708 PM EST Wed Dec 5 2018

...SMALL CRAFT ADVISORY ATLANTIC AND OUTER GULF WATERS...
...COLDER TEMPERATURES EXPECTED TONIGHT...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Temperatures: Temperatures will fall into the 40s in the interior
and west coast metro areas late tonight into early Thursday
morning. The lowest wind chill readings should be in the mid to upper
30s around sunrise Thursday over Glades County.

Wind: Northern winds around 20 knots with higher gusts are possible
over all of the South Florida waters tonight, except for the near-
shore Gulf waters where wind speeds will be 15 to 20 knots.
Therefore the Small Craft Advisory remains in effect for all bu the
nearshore Gulf waters, where Small Craft should exercise caution.

Waves: 6-9 foot seas this evening in the Atlantic and outer Gulf
waters should gradually decrease to 6 feet or below by late Thursday
morning.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

An elevated Rip Current risk will exist for the Atlantic beaches into
this weekend with increasing winds and onshore flow.

Thunderstorms are possible late this weekend. The primary hazard from
these storms is lightning.

Cooler weather is expected early next week with lows in the 40s
possible over the interior, with 50s for the east coast metro areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.